Alert archive / Ohio / Frost Advisories in 2019

Frost Advisory 3, NWS Cleveland, OH

October 17, 201912 counties in Ohio

NWS Cleveland, OH issued this frost advisory at Oct 17, 2019, 3:18 PM EDT for 12 counties in Ohio. It took effect at Oct 18, 2019, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2019, 3:18 PM EDT (19:18 UTC)
In effect from
Oct 18, 2019, 2:00 AM EDT
Expired
Oct 18, 2019, 8:19 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Crawford County, OH, Hancock County, OH, Knox County, OH, Lucas County, OH, Marion County, OH, Morrow County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

964 
WWUS71 KCLE 171918
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
318 PM EDT Thu Oct 17 2019

OHZ003-006-008-017-018-027>030-036-037-047-180330-
/O.NEW.KCLE.FR.Y.0003.191018T0600Z-191018T1300Z/
Lucas-Wood-Sandusky-Hancock-Seneca-Wyandot-Crawford-Richland-
Ashland-Marion-Morrow-Knox-
Including the cities of Toledo, Bowling Green, Fremont, Findlay, 
Tiffin, Upper Sandusky, Bucyrus, Mansfield, Ashland, Marion, 
Mount Gilead, and Mount Vernon
318 PM EDT Thu Oct 17 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Portions of north central and northwest Ohio.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
3 follow-up statements
350 
WWUS71 KCLE 180336
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
1136 PM EDT Thu Oct 17 2019

OHZ003-006-008-017-018-027>030-036-037-047-181145-
/O.CON.KCLE.FR.Y.0003.191018T0600Z-191018T1300Z/
Lucas-Wood-Sandusky-Hancock-Seneca-Wyandot-Crawford-Richland-
Ashland-Marion-Morrow-Knox-
Including the cities of Toledo, Bowling Green, Fremont, Findlay, 
Tiffin, Upper Sandusky, Bucyrus, Mansfield, Ashland, Marion, 
Mount Gilead, and Mount Vernon
1136 PM EDT Thu Oct 17 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Portions of north central and northwest Ohio.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
168 
WWUS71 KCLE 180745
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
345 AM EDT Fri Oct 18 2019

OHZ003-006-008-017-018-027>030-036-037-047-181300-
/O.CON.KCLE.FR.Y.0003.000000T0000Z-191018T1300Z/
Lucas-Wood-Sandusky-Hancock-Seneca-Wyandot-Crawford-Richland-
Ashland-Marion-Morrow-Knox-
Including the cities of Toledo, Bowling Green, Fremont, Findlay, 
Tiffin, Upper Sandusky, Bucyrus, Mansfield, Ashland, Marion, 
Mount Gilead, and Mount Vernon
345 AM EDT Fri Oct 18 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Portions of north central and northwest Ohio.

* WHEN...through 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
481 
WWUS71 KCLE 181219
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
819 AM EDT Fri Oct 18 2019

OHZ003-006-008-017-018-027>030-036-037-047-181330-
/O.CAN.KCLE.FR.Y.0003.000000T0000Z-191018T1300Z/
Lucas-Wood-Sandusky-Hancock-Seneca-Wyandot-Crawford-Richland-
Ashland-Marion-Morrow-Knox-
Including the cities of Toledo, Bowling Green, Fremont, Findlay, 
Tiffin, Upper Sandusky, Bucyrus, Mansfield, Ashland, Marion, 
Mount Gilead, and Mount Vernon
819 AM EDT Fri Oct 18 2019

...FROST ADVISORY IS CANCELLED...

Temperatures remained in the middle to upper 30s and frost was
limited so the frost advisory has been cancelled.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 17, 1:32 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 17, 1:32 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
132 PM EDT Thu Oct 17 2019

.SYNOPSIS...
High pressure will slowly build east across the region today as
strong low pressure over New England slowly moves northeast away
from the region. The high will drift east across the area
through Saturday. A weak front will move east across the area
early Sunday before high pressure returns to the area Sunday
afternoon through Monday morning.

&&

.NEAR TERM /THROUGH FRIDAY/...
Lake effect continues to wind down and will do so through the
afternoon and evening. Adjusted POPs in the east. Otherwise,
some adjustments to cloud cover elsewhere.

Original discussion...
Lake effect rain showers will continue to diminish today from
west to east across the area as ridging attempts to build
eastward into the area, with much drier 925-850mb air moving in.
Lake-induced inversion heights will continue to fall this
morning through the afternoon. Winds will also slowly subside as
the day goes on. The surface ridge will move into the area
tonight, with enough clearing and decoupling of the BL for some
patchy to areas of frost mainly west of a Millersburg to Port
Clinton line. The lake effect rain showers may linger through
the night across northwest PA before ending Friday morning.
Highs today will only reach the low to mid 50s across the area,
with temperatures staying in the upper 40s across the higher
terrain of Erie/Crawford PA. Lows tonight will be in the
mid/upper 30s away from the lake to the low/mid 40s immediately
downwind of the lake. Highs on Friday will be a touch warmer, in
the mid to upper 50s across the area.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Friday night will feature high pressure which will result in cool
temperatures and potential frost especially for those inland and
east of I-71. The bulk of the weekend will be seasonable. A lead
wave and a hint of a cold front may lead to a few isolated/scattered
showers Saturday, but overall moisture is limited. Highs Saturday
will rebound into the 60s. A slightly milder night is in store for
Saturday night and Sunday's highs will be flirting with 70 southwest
of the Cleveland metro area.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Another push of warm air will take place on Sunday night/Monday as
low pressure makes its way from the central Plains to the western
Great Lakes. This will be another breezy system with showers
preceding a cold front Monday night and lingering into Tuesday as
the front's forward progress pauses/slows with the digging upper
trough. Showers may linger into Wednesday across the snowbelt
depending on the evolution of the upper pattern and low level winds
and moisture. Monday will be the mildest day with temperatures
reaching into the lower 70s across much of northern OH (upper 60s nw
PA) but return to the lower 60s Tuesday and upper 50s Wednesday.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Deep low pressure over the eastern United States will continue
to move northeast away from the area. This will allow lake
effect rain showers to gradually wind down across the Erie area.
Residual clouds will gradually dissipate over the western
portions of the forecast area overnight but hang on through the
rest of the TAF period in the east. Ceilings will improve in
height as well to VFR. There is a possibility that some MVFR
clouds could affect Toledo and Findlay as clouds stream off Lake
Michigan early on. Winds will gradually diminish as well with
the retreating low pressure system.

.OUTLOOK...Non-VFR possible in showers and thunderstorms
Monday.

&&

.MARINE...
The Gale Warning has been cancelled with winds slowly but
steadily diminishing. Previous discussion follows.

Over the next several hours will continue to see frequent gusts of
Gale force and the occurrence of sustained gales diminishing. Will
leave the Gale Warnings as is which run through 8 am.  Small Craft
Advisories will follow in the wake of the Gales. Winds will slowly
come down through the course of the day and tonight as the low off
the New England coast departs and high pressure builds across the
Ohio Valley for Friday. Southerly flow returns for Saturday as a
weak warm front lifts north across the lake. The next round of
significant wind begins Monday with strengthening southeast winds.
This is a response to low pressure moving from the Plains to the
western Lakes and a cold front nearing western Lake Erie Monday
evening.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EDT Friday for LEZ145>149.
     Small Craft Advisory until 4 PM EDT this afternoon for
     LEZ142>144.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt/Lombardy
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...Lombardy
MARINE...Oudeman
Hazardous weather outlook, Oct 17, 8:00 AM EDT, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
800 AM EDT Thu Oct 17 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-181200-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
800 AM EDT Thu Oct 17 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 10:30 PM EDTLow Water AdvisoryCLE6 hr

Nearby

Frost Advisories in Ohio, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.